Severe angioedema induced by angiotensin converting enzyme inhibitors: role of precipitating factors

J Dermatol. 2002 Jun;29(6):336-8. doi: 10.1111/j.1346-8138.2002.tb00275.x.

Abstract

Angiotensin converting enzyme inhibitors like captopril, enalapril, lisinopril, trandopril and ramipril may rarely induce a life threatening angioedema. We present two cases of severe angioedema induced by enalapril and ramipril along with possible precipitating factors observed in these patients. The importance of prompt recognition and early management of such cases is emphasized.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Angioedema / chemically induced*
  • Angioedema / drug therapy
  • Angiotensin-Converting Enzyme Inhibitors / adverse effects*
  • Angiotensin-Converting Enzyme Inhibitors / therapeutic use
  • Enalapril / adverse effects*
  • Enalapril / therapeutic use
  • Epinephrine / therapeutic use
  • Female
  • Humans
  • Hydrocortisone / therapeutic use
  • Hypertension / drug therapy
  • Male
  • Middle Aged
  • Precipitating Factors
  • Ramipril / adverse effects*
  • Ramipril / therapeutic use
  • Sympathomimetics / therapeutic use

Substances

  • Angiotensin-Converting Enzyme Inhibitors
  • Sympathomimetics
  • Enalapril
  • Ramipril
  • Hydrocortisone
  • Epinephrine